Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 11, 2011, 9:13 PM CDT for Edwards County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 9:13 PM CDT (02:13 UTC)
- Expired
- Jun 11, 2011, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Edwards County, KS
The radar
The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156
WWUS83 KDDC 120213
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
913 PM CDT SAT JUN 11 2011
KSZ079-080-120300-
EDWARDS-KIOWA-
913 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND NORTHWESTERN KIOWA
COUNTIES...
AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CENTERVIEW...MOVING NORTHEAST AT
45 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3800 9945 3800 9910 3774 9911 3766 9955
3787 9956
TIME...MOT...LOC 0213Z 245DEG 40KT 3778 9938
$$
RUSSELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 11, 4:00 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 11, 4:00 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 400 PM CDT SAT JUN 11 2011 .DISCUSSION... .SHORT TERM... THERE ARE A NUMBER OF FORECAST ISSUES TO CONTEND WITH TONIGHT AND HEADING INTO SUNDAY, INCLUDING WIDESPREAD CONVECTION AND HEAVY RAIN POTENTIAL, AND FOLLOWED BY POTENTIAL REPEAT THUNDERSTORM CHANCES HEADING INTO SUNDAY. THIS IS NOT TO MENTION THE FIRE WEATHER ISSUES THAT WE MIGHT SEE IN THE NEXT COUPLE OF DAYS. A WEAK TO MODERATE UPPER SHORTWAVE TROUGH IS LIFTING ACROSS COLORADO THIS AFTERNOON, AND WILL BE THE ADDED UPPER SUPPORT TO HELP DRIVE CONVECTION INTO AN ALREADY UNSTABLE REGION TONIGHT (WESTERN KS). A WARM FRONT EXTENDING FROM SOUTHEAST COLORADO TO THE KANSAS OKLAHOMA LINE WILL SLOWLY LIFT NORTHWARD TONIGHT AS CYCLOGENESIS INCREASES BY THE COLORADO-KS LINE. THUNDERSTORMS THAT BEGIN AS SUPERCELLS WILL PROBABLY MORPH INTO A LARGE CLUSTER WITH A THREAT FOR HAIL AND WIND THROUGH THE EVENING. BOTH THE GFS AND NAM 12 RUNS SIGNIFY A LARGE MCS BEING DRIVEN ALONG THE BOUNDARY FROM FAR WEST CENTRAL KANSAS THROUGH DODGE CITY AND PRATT BY THE PERIOD AFTER MIDNIGHT. THERE WILL BE A THREAT OF HEAVY RAIN AND POTENTIALLY SOME LOCALIZED, IF NOT A FEW AREAS OF FLOODING LATE TONIGHT WITH TRAINING CELLS AND INCREASING PRECIPITABLE WATER VALUES INTO THE 1 TO 1.5 INCH RANGE. THE EASTERN AND NORTHERN SECTIONS OF THE FORECAST AREA WILL POSSIBLY SEE SOME CONVECTION AGAIN LATE ON SUNDAY WITH DIURNAL HEATING. ORGANIZED STORMS DO NOT APPEAR LIKELY, HOWEVER INSTABILITY SHOULD STILL BE PRESENT ACROSS CENTRAL KANSAS, ENOUGH TO STILL WARRANT 20 POPS. AS SOUTHWEST FLOW DEVELOPS ALOFT THE SURFACE LOW WILL BEGIN TO PROPAGATE EASTWARD ACROSS THE FORECAST AREA ON MONDAY. THIS WILL LEAD TO SOME FAIRLY MILD OVERNIGHT TEMPERATURES TONIGHT AND AGAIN ON SUNDAY NIGHT, IN THE 60S AND 70S, AS HIGH DEW POINT AIR REMAINS OVER THE EASTERN COUNTIES AND TEMPERATURES ARE SLOW TO COOL/RADIATE FROM MARGINALLY HOT DAYTIME TEMPERATURES. .LONG TERM... THE 12Z MEDIUM RANGE MODELS ARE SHOWING SOME DIFFERENCES IN THE STRENGTH AND SPEED OF SHORTWAVE TROUGHS MOVING ACROSS THE CENTRAL CONUS THROUGH THE EXTENDED PERIOD. FOR THE MOST PART...THE CANADIAN AND ECMWF ARE IN BETTER AGREEMENT WITH EACH OTHER THROUGH THE EARLY PART OF THE EXTENDED PERIOD IN SHOWING A FAIRLY PROGRESSIVE PATTERN WHILE THE GFS TENDS TO BUILD A SHARPER RIDGE ACROSS THE CENTRAL CONUS BY MIDWEEK. TOWARD THE END OF THE WEEK THE ECMWF HOLDS ON TO A MORE ZONAL PATTERN WHILE THE CANADIAN AND GFS DEVELOP A CLOSED LOW OVER THE PACIFIC NORTHWEST WITH TROUGHING OVER THE WESTERN STATES. ALL OF THE MODELS HAVE BEEN STRUGGLING WITH RUN TO RUN DIFFERENCES IN THEIR RESPECTIVE SOLUTIONS TOWARD THE END OF THE WEEK. FOR THE EARLY PART OF THE EXTENDED THE MODELS DO AGREE ON A SHORTWAVE TROUGH MOVING OUT OVER THE REGION WITH A SURFACE LOW TRANSITING EAST ACROSS THE CENTRAL PLAINS AROUND MONDAY NIGHT INTO EARLY TUESDAY. WHILE THE MODELS ARE PRETTY VAGUE ON QPF AMOUNT AND PLACEMENT...THINK THE POSSIBILITY FOR THUNDERSTORMS WILL EXIST AT LEAST OVER NORTHERN PORTIONS OF THE CWA SO WILL ADD SMALL CHANCES TO THE GRIDS FOR MONDAY NIGHT. AS THE FORECAST BECOMES MORE UNCERTAIN LATER IN THE WEEK AM HESITANT TO CHANGE THE FORECAST TOO MUCH. WILL PUT SOME SLIGHT CHANCE POPS INTO THE FORECAST FOR FRIDAY EVENING AND SATURDAY EVENING AS THE THE MODELS HINT AT LOW PRESSURE AND A FRONTAL BOUNDARY IN THE AREA. FOR THE WEEK TWO TIME PERIOD THE MODELS CONTINUE TO SHOW PERIODIC WAVES PUSHING ACROSS THE CENTRAL CONUS WHICH COULD PROVIDE AT LEAST A HEIGHTENED CHANCE FOR PRECIPITATION. THIS SHOULD ALSO KEEP TEMPERATURES FROM SKYROCKETING SO WILL TREND THE WEEK TWO FORECAST BACK TO NEAR NORMAL TEMPERATURES WITH NEAR NORMAL PRECIPITATION. && .AVIATION... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF EASTERN COLORADO THIS AFTERNOON. THE STORMS COULD DEVELOP INTO A CLUSTER THAT WOULD MOVE OUT ACROSS SOUTHWEST KANSAS LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD IMPACT THE GARDEN CITY AND DODGE CITY TAF SITES BY AS EARLY AS 22Z AND MORE LIKELY BETWEEN 23Z AND 03Z. STORMS COULD IMPACT THE HAYS TAF SITE BETWEEN 02Z AND 05Z. STORMS IN THE AREA WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 KNOTS ALONG WITH LARGE HAIL. VFR CONDITIONS SHOULD RETURN TO THE AREA AFTER 06Z. THERE IS SOME SMALL POTENTIAL FOR SOME MVFR/IFR CIGS DEVELOPING AROUND GARDEN CITY AND DODGE CITY BETWEEN 09Z AND 12Z SUNDAY. && .FIRE WEATHER... A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF THE AREA FROM AROUND SUBLETTE TO JOHNSON, AND SOUTH TO THE OKLAHOMA LINE FOR SUNDAY AFTERNOON. A LARGER PORTION OF SOUTHWEST KANSAS WAS PLACED IN A FIRE WEATHER WATCH. THE REASON FOR THIS IS THAT THERE IS PRETTY HIGH CONFIDENCE BASED ON THE GFS/NAM AS WELL AS OTHER GUIDANCE THAT ADEQUATE MIXING AND LOWERED RELATIVE HUMIDITIES SHOULD OCCUR BY EARLY TO MID AFTERNOON SUNDAY ACROSS THIS AREA. MUCH LESS CONFIDENCE EXISTS FARTHER NORTH AND EAST AS THE SYNOPTIC BOUNDARY WILL PROBABLY CAUSE SOME MOISTURE POOLING ON SUNDAY TO LIMIT MIXING, AS WELL AS THE POTENTIAL EFFECTS OF A LARGE MESOSCALE COLD POOL OVER THE HEART OF THE FORECAST AREA. HOWEVER, IF THE MIXING BECOMES STRONGER THAN EXPECTED, WE MAY EASILY SEE RED FLAG CONDITIONS EXPANDING FARTHER NORTH SUNDAY AFTERNOON. POTENTIAL RED FLAG CONDITIONS ARE POSSIBLE AGAIN ON MONDAY, WHICH WE WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 97 71 100 / 90 20 10 10 GCK 60 93 64 99 / 100 20 10 10 EHA 61 101 65 98 / 50 20 10 10 LBL 60 101 70 102 / 50 20 10 10 HYS 65 91 69 95 / 70 50 20 10 P28 65 99 73 101 / 70 50 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR KSZ061>064-077-078-087-088. RED FLAG WARNING FROM 1 PM TO 8 PM CDT SUNDAY FOR KSZ074>076- 084>086. && FN33/02/02
Hazardous weather outlook, Jun 11, 4:58 AM CDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 458 AM CDT SAT JUN 11 2011 KSZ030-031-043>046-061>066-074>081-084>090-121130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 458 AM CDT SAT JUN 11 2011 /358 AM MDT SAT JUN 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO PROGRESS INTO FAR WESTERN KANSAS LATE THIS AFTERNOON AND EVENING AND THEN MOVE INTO CENTRAL KANSAS LATER TONIGHT. HAIL AS LARGE AS GOLFBALLS AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF A LINE FROM DIGHTON TO NESS CITY SUNDAY AFTERNOON. ANY STORM THAT DEVELOPS COULD CONTAIN LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND THEN AGAIN THURSDAY NIGHT. IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC FINCH
In the hours before
Local storm report, Jun 11, 8:10 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
810 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 1 E SHIELDS 38.62N 100.44W
06/11/2011 E70 MPH LANE KS TRAINED SPOTTER
&&
MSCOTTLocal storm report, Jun 11, 8:25 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
825 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 9 NW ULYSSES 37.68N 101.45W
06/11/2011 GRANT KS EMERGENCY MNGR
WINDOWS WERE BLOWN FROM A HOUSE BY HIGH WINDS. A FUNNEL
CLOUD WAS REPORTED.
&&
01Local storm report, Jun 11, 8:32 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
832 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 9 SE BIG BOW 37.47N 101.45W
06/11/2011 GRANT KS EMERGENCY MNGR
A POWER POLE WAS BLOWN DOWN.
&&
01Local storm report, Jun 11, 8:33 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
833 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 9 SW MEADE STATE PARK 37.07N 100.52W
06/11/2011 E1.50 INCH MEADE KS PUBLIC
ESTIMATED 60MPH WINDS ALSO ACCOMPANIED THE THUNDERSTORM.
&&
MSCOTTLocal storm report, Jun 11, 8:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
835 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 9 SW MEADE STATE PARK 37.07N 100.52W
06/11/2011 E1.50 INCH MEADE KS PUBLIC
ESTIMATED 60MPH WINDS ALSO ACCOMPANIED THE THUNDERSTORM.
&&
MSCOTTSpecial weather statement, Jun 11, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
913 PM CDT SAT JUN 11 2011
KSZ079-080-120300-
EDWARDS-KIOWA-
913 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND NORTHWESTERN KIOWA
COUNTIES...
AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CENTERVIEW...MOVING NORTHEAST AT
45 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3800 9945 3800 9910 3774 9911 3766 9955
3787 9956
TIME...MOT...LOC 0213Z 245DEG 40KT 3778 9938
RUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:16 PM CDT | Tornado Warning | DDC | Meade, Seward | 29 min |
| Jun 11, 7:20 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 35 min |
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 27 min |
| Jun 11, 7:40 PM CDT | Tornado Warning | DDC | Meade, Seward | 35 min |
| Jun 11, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 29 min |
| Jun 11, 8:13 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 47 min |
| Jun 12, 3:26 PM CDT | Fire Weather Watch | DDC | Meade, Morton, Seward, Stevens | 11 hr |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.